MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7214
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture and shaft break occurred.The target lesion was located in the right coronary artery.A 2.50mm x 20mm nc emerge balloon catheter was advanced for post dilatation.However, during the first inflation at nominal pressure for approximately 5 seconds, the balloon ruptured.When the device was attempted to remove, the catheter got separated and the distal part of the balloon remained in the patient's body.About three quarters of the device was removed.The patient was transferred emergently for surgical intervention.The bypassed procedure was successfully performed and the retained portion of the device was removed from the artery.No further patient complications were reported.
 
Event or Problem Description
It was reported that balloon rupture and shaft break occurred.The target lesion was located in the right coronary artery.A 2.50mm x 20mm nc emerge balloon catheter was advanced for post dilatation.However, during the first inflation at nominal pressure for approximately 5 seconds, the balloon ruptured.When the device was attempted to remove, the catheter got separated and the distal part of the balloon remained in the patient's body.About three quarters of the device was removed.The patient was transferred emergently for surgical intervention.The bypassed procedure was successfully performed and the retained portion of the device was removed from the artery.No further patient complications were reported.It was further reported that the patient was admitted due to chest pain and acute myocardial infarction.The patient underwent aortocoronary bypass grafting x 5 disuse 4- vessel coronary artery disease.The patient was discharged to an inpatient rehabilitation facility and was doing well.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8128295
Report Number2134265-2018-63333
Device Sequence Number1653263
Product Code LOX
UDI-Device Identifier08714729846635
UDI-Public08714729846635
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2020
Device Model Number7214
Device Catalogue Number7214
Device Lot Number0022732903
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR